Hi everyone. My name is Kristy and I have been very ill for quite some time. I took Ciprofloxacin December of 2011 and my health has not been the same since. The only real health issue I had prior to this was some IBS. I had a really crazy reaction to just one pill of Ciprofloxacin and was given prednisone mistakably because they thought I was having an allergic reaction to the medication that was actually a Central Nervous System side effect. For those of you that are not familiar with Fluoroquinolone’s(Ciprofloxacin, Levaquin, Avelox and many more) antibiotics they are the strongest antibiotics on the market and are the cause for some controversy. I am a member of the Fluoroquinolone Toxicity Facebook group where many of us have had our lives brought to a halt by this class of Black Labeled Antibiotics. I have never had heartburn before in my life but since the Cipro I have.
For the next three months after that I had many symptoms such as follows; heart palipataions, joint popping and cracking, fatigue, weakness, heartburn and some anxiety none which had ever happened before. I started taking Prilosec and Miralax to help with the heartburn and shortness of breath it was causing. On February 28th of 2012 I lost my mother mostly unexpectedly and stayed at my parents house for a while sleeping on his couch(I will explain why this matters in a bit). It was obviously very hard on me as my health was already bad at this point. I started to have a slew of unbelievable symptoms 3 weeks after her passing.
The first real sign something was wrong was when I was hit with some tingling and numbness in my face and jaws, followed by intense head pressure, dizziness, blurry vision and feeling like I was going to pass out. I went to the ER several times over the next couple of days. The doctors chalked these symptoms up to anxiety which I was pretty sure that it was not. Over the next couple of weeks the tingling and numbness had spread to areas all over my body.
One doctor thought that the head pressure might be from sleeping on the couch and sent me to physical therapy which was of no help. At this point my condition kept worsening and had no idea it was still from the Antibiotic I had taken so long before. I kept gaining new symptoms and finally in October of 2012 found out that many people who had taken Cipro or other Fluoroquinolone’s were going through a similar hell as myself.
I started to get chemical sensitivities and even went to an emergency room from taking a fish oil pill along with a chelated magnesium tablet which within twenty minutes made me feel like I was on a narcotic. I have been going downhill even more since then. I started to get heartburn so bad that 40mg of prilosec and 150 of zantac were doing nothing. This kept getting worse until it hit a climax. I cannot swallow food and basically eat a mush diet of smoothie’s, eggs, Rice Chex, vegetable juicing, and cream of chicken soup. All food is organic except the rice Chex. Any other foods get stuck going down my chest.
I now weigh 92 lbs and believe I may have Candida as well because I failed the Candida Spit Test Horribly and was getting yeast infections along with a white tongue which seems to be looking and feeling worse with burning sensations and a sand paper tongue. In general I feel horrible ever day and feel sick from head to toe, like the worst flu of my life and sometimes like I’m dying.
I’m not sure what to do as my condition is unlivable, I’m too small, and I can hardly eat anything without choking or having a extreme reaction to even basic things like coconut oil(I had only a little bit that I licked off a knife and it instantly made me dizzy, feel like I was on a drug, it worsened my head pressure, vision, and facial tingling and numbness for two days…..).
Please any help or advice would be great. Thanks in advance. I recently met with a Naturopath and a Nutritional Response Tester and will be getting tested for Candida with a stool test and a breath test that our Naturopath has ordered for us in the mail. I am 35 years old. I have many other symptoms such as hormone imbalances, hair loss, missed menstrual cycles, floaters in my vision, joint and tendon pains, stiffness, and many other symptoms. I also cannot lay on the back of my head because it makes my vision and head pressure unbearable. I am not sure what issues are because of my Antibiotic Toxicity or my possible Candida infection.